# SDR SIMA20171213003

- Difficulty date: December 13, 2017
- Submitted: December 14, 2017
- Operation: Air carrier
- Aircraft: N692AE
- Make and model: Emb EMB-145LR
- Aircraft serial: 14500866
- Aircraft time: 33,097 hours, 28,313 cycles
- Engine: Allsn AE3007A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Odor
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

LEVEL @ 16000' BOTH ACS ON BUILDING CHEMICAL LIKE SMELL WAS DETECTED BY BOTH FLIGHT CREW MEMBERS AND ALSO THE F/A WHEN SHE CAME TO THE FORWARD CABIN. THE SMELL WAS IRRITATING TO THE THROAT. "TRANSFERRED TO NRWC 692-CMI-03243"-C/A-TRANSFERRED FROM NRWC 692-CMI-03243 FOUND ODOR EVENT  TO BE CAUSED BY RESIDUAL  GLYCOL INGESTION INTO L/H ENG,  AFTER CLEANING L/H ENG INLET AND PERFORMING SATISFACTORY  ETN-EM-72-034 WITH NO ODORS PRESENT  TRIAD GROUP APPROVES RETURN TO SERVICE OF THIS A/C - END  PERFORMED ETN-EM-72-034. ODOR APPEARS TO BE COMING FROM ENGINE #1. STRONGEST ODOR NOTICED WHILE OPERATING PACK 1 OFF OF #1 ENGINE BLEED BUT DISSIPATED THROUGHOUT THE DURATION OF THE HIGH POWER ENGINE RUN. HAD TO STOP ENGINE RUNS AFTER STEP 6 TO HAVE MORE FUEL PUT ON TO CONTINUE RUNS.  WHILE WAITING FOR REFUELING, INSPECTED ENGINE 1 INLET AREA AND FOUND WHAT APPEARED TO BE GLYCOL WICKING FROM THE ACOUSTIC LINER OF THE INTAKE. THE BOTTOM OF THE INTAKE WAS VERY WET. AFTER FUELING, THE REMAINDER OF THE REQUIRED ENGINE RUNS WERE COMPLETED AND SMELLS SEEMED TO DISSIPATE THROUGHOUT THE RUNS. INSPECTED THE #1 INLET AGAIN AND FOUND IT TO BE CONSIDERABLY DRIER THAN PREVIOUSLY NOTED.   SUSPECT ODOR EVENT WAS CAUSED BY GLYCOL WICKING FROM THE INTAKE ACOUSTIC LINER AND BEING SUCKED INTO THE INLET OF THE ENGINE.  SUGGEST PERFORMING ETN-EM-72-034 AGAIN TO SEE IF NO FURTHER SMELLS ARE NOTED.  PER GENERAL MAINTNENANCE KNOWLEDGE CLEANED INTAKE BEFORE PERFORMING RUNS, C/W ETN-EM-72-034 FOR SECOND TIME FOUND N
